Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 155, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 15, 2009, 11:15 PM CDT for Christian County, Stone County, Missouri. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 11:15 PM CDT (04:15 UTC)
- Expired
- May 16, 2009, 12:01 AM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Christian County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 35 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 11:15 PM CDT | TSTM WND GST 50 | Hurley, MO | |
| May 15, 11:18 PM CDT | TSTM WND GST 40 | Nixa, MO | |
| May 15, 11:18 PM CDT | HAIL 0.25 | Nixa, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3870 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 160415 SVRSGF MOC043-209-160515- /O.NEW.KSGF.SV.W.0155.090516T0415Z-090516T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1115 PM CDT FRI MAY 15 2009 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHRISTIAN COUNTY IN SOUTHWEST MISSOURI... NORTHERN STONE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 1215 AM CDT. * AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF SPARTA TO 4 MILES SOUTH OF BILLINGS...MOVING SOUTHEAST AT 20 MPH. THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE BILLINGS...BOAZ...BRUNER...CHADWICK... CHESTNUTRIDGE...CHRISTIAN CENTER...CLEVER...ELSEY...EXTREME SOUTHERN SPRINGFIELD...FREMONT HILLS...GARRISON...HIGHLANDVILLE... HURLEY...LINDEN...NIXA...OLDFIELD...OZARK...PONCE DE LEON... SELMORE...SPARTA AND SPOKANE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 3681 9356 3710 9359 3709 9300 3681 9292 TIME...MOT...LOC 0415Z 318DEG 19KT 3703 9305 3701 9357 $$ SCHAUMANN
4 follow-up statements
000 WWUS53 KSGF 160430 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1130 PM CDT FRI MAY 15 2009 MOC043-209-160515- /O.CON.KSGF.SV.W.0155.000000T0000Z-090516T0515Z/ STONE MO-CHRISTIAN MO- 1130 PM CDT FRI MAY 15 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR CHRISTIAN AND NORTHERN STONE COUNTIES... AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BRUNER TO HURLEY...MOVING SOUTHEAST AT 20 MPH. THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. LOCATIONS IMPACTED INCLUDE BILLINGS...BOAZ...BRUNER...CHADWICK... CHESTNUTRIDGE...CHRISTIAN CENTER...CLEVER...ELSEY...FREMONT HILLS... GARRISON...HIGHLANDVILLE...HURLEY...LINDEN...NIXA...OLDFIELD... OZARK...PONCE DE LEON...SELMORE...SPARTA AND SPOKANE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 3708 9359 3708 9299 3681 9292 3681 9356 TIME...MOT...LOC 0429Z 318DEG 19KT 3698 9299 3696 9351 $$ SCHAUMANN
000 WWUS53 KSGF 160439 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1139 PM CDT FRI MAY 15 2009 MOC043-209-160515- /O.CON.KSGF.SV.W.0155.000000T0000Z-090516T0515Z/ STONE MO-CHRISTIAN MO- 1139 PM CDT FRI MAY 15 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR SOUTHERN CHRISTIAN AND NORTHERN STONE COUNTIES... AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF BRUNER TO HURLEY...MOVING SOUTHEAST AT 20 MPH. THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. LOCATIONS IMPACTED INCLUDE BRUNER...CHADWICK...CHESTNUTRIDGE... CHRISTIAN CENTER...ELSEY...GARRISON...HIGHLANDVILLE...HURLEY... OLDFIELD...PONCE DE LEON...SELMORE...SPARTA AND SPOKANE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 3699 9358 3704 9298 3681 9292 3681 9356 TIME...MOT...LOC 0439Z 318DEG 19KT 3694 9295 3692 9347 $$ SCHAUMANN
000 WWUS53 KSGF 160453 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1153 PM CDT FRI MAY 15 2009 MOC043-209-160515- /O.CON.KSGF.SV.W.0155.000000T0000Z-090516T0515Z/ STONE MO-CHRISTIAN MO- 1153 PM CDT FRI MAY 15 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR SOUTHEASTERN CHRISTIAN AND NORTHERN STONE COUNTIES... AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF GARRISON TO 3 MILES WEST OF PONCE DE LEON...MOVING SOUTHEAST AT 20 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. LOCATIONS IMPACTED INCLUDE CHADWICK...CHESTNUTRIDGE...CHRISTIAN CENTER...ELSEY...GARRISON...HIGHLANDVILLE...HURLEY...PONCE DE LEON AND SPOKANE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 3693 9357 3696 9296 3681 9292 3681 9356 TIME...MOT...LOC 0453Z 318DEG 19KT 3688 9289 3686 9341 $$ SCHAUMANN
000 WWUS53 KSGF 160501 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1201 AM CDT SAT MAY 16 2009 MOC043-209-160510- /O.CAN.KSGF.SV.W.0155.000000T0000Z-090516T0515Z/ STONE MO-CHRISTIAN MO- 1201 AM CDT SAT MAY 16 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN AND NORTHERN STONE COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. WIND GUSTS TO 45 MPH AND TORRENTIAL RAINFALL WILL CONTINUE OVER SOUTHERN CHRISTIAN COUNTY THROUGH 1215 AM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR SOUTHWESTERN MISSOURI. LAT...LON 3693 9357 3696 9296 3681 9292 3681 9356 TIME...MOT...LOC 0500Z 318DEG 19KT 3685 9286 3683 9338 $$ SCHAUMANN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:12 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 15, 10:12 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1012 PM CDT FRI MAY 15 2009
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
A LINE OF STRONG CONVECTION EXTENDS ACROSS SOUTHERN MISSOURI INTO
NORTHEAST OKLAHOMA NEAR THE INTERSTATE 44 CORRIDOR AT 03Z. MIXED
LAYER CAPE DECREASED TO AROUND 1000 J/KG WHILE CONVECTIVE
INHIBITION HAD INCREASED TO AROUND 200 J/KG. DEEP LAYERED SHEAR
WAS NOT THAT IMPRESSIVE AND LESS THAN 30 KTS ACROSS SOUTHERN
MISSOURI. HOWEVER 0-1KM SHEAR WAS ON THE ORDER OF 30 KTS.
THE LINE OF STORMS WILL CONTINUE TO SPREAD SOUTHEAST ACROSS FAR
SOUTHERN MISSOURI...AND LIKELY REACH THE ARKANSAS BORDER AROUND
MIDNIGHT.
THE OVERALL RISK OF SEVERE WEATHER HAS DECREASED. AT THIS TIME IT
APPEARS ANY SEVERE THUNDERSTORM DEVELOPMENT WILL BE ISOLATED IN
NATURE WITH DAMAGING WINDS THE PRIMARY HAZARD. HOWEVER WIND GUSTS OF 30
TO 50 MPH WILL BE COMMON. A SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT UNTIL 1 AM FOR MUCH OF SOUTHERN MISSOURI. THE SEVERE
THUNDERSTORM WATCH HAS BEEN CANCELLED FOR CENTRAL MISSOURI
COUNTIES.
FLASH FLOODING WILL CERTAINLY BE POSSIBLE WITH A RICH MOISTURE
FETCH INTO THE SYSTEM. RAINFALL RATES OF ONE TO TWO INCHES PER
HOURS WILL OCCUR IN THE STRONGER CONVECTION. THE FLASH FLOOD
WATCH HAS BEEN EXPANDED FOR THE ENTIRE AREA.
FOSTER
&&
.DISCUSSION...
KEEPING AN EYE ON CONVECTION TO THE NORTH WHICH LOW LEVEL JET HAS
BEEN FEEDING GOOD MOISTURE SUPPLY INTO MUCH OF THE DAY. CAPES HAVE
CREEPED INTO THE 3000-3500 J/KG RANGE OVER THE CWA AS SURFACE
TEMPERATURES IN THE WARM SECTOR HAVE RISEN INTO THE LOW TO MID 80S
WITH DEWPOINTS IN THE MID TO UPPER 60S. SURFACE COLD FRONT WAS
STILL OUT IN SOUTH CENTRAL KANSAS TO SOUTHEAST NEBRASKA. SHOULD
BEGIN TO SEE CONVECTION DEVELOP SOUTHWARD ALONG THE COLD FRONT
HERE IN THE NEXT COUPLE HOURS WHILE CONVECTION TO THE NORTH WILL
LIKELY CONTINUE EAST SOUTHEAST PROGRESSION AND MAY AFFECT FAR
NORTHERN COUNTIES LATER IN THE AFTERNOON. MOST LIKELY WILL NEED TO
WAIT FOR WESTERN CONVECTION TO MOVE IN THIS EVENING. GIVEN STRONG
INSTABILITY WOULD EXPECT LARGE HAIL AND DAMAGING WIND TO BE THE
MAIN HAZARD THIS EVENING. BEST HELICITIES ARE IN THE NORTHWEST CWA
AND COULD SEE AN INITIAL ISOLATED TORNADO THREAT THERE. CONVECTION
EXPECTED TO FORM A SQUALL LINE DURING THE EVENING WITH A
TRANSITION TO MORE OF A DAMAGING WIND THREAT DURING THE NIGHT.
SHOULD ALSO PROVE TO BE GOOD RAIN MAKERS WITH PWATS OF AROUND 1.5
INCHES. WITH ALL THE RECENT HEAVY RAINS...WILL BE ISSUING A FLASH
FLOOD WATCH FOR TONIGHT INTO THE MID MORNING SATURDAY FOR WESTERN
HALF OF CWA.
FRONT SHOULD BE PUSHED TO THE SOUTH OF THE CWA DURING THE MORNING
SATURDAY AS FAIRLY STRONG CANADIAN AIR MASS PLUNGES SOUTH INTO THE REGION.
PRECIPITATION WILL LIKELY COME TO AN END BY 18Z SATURDAY WITH
FAIRLY QUICK CLEARING WITH THE COOLER/DRIER AIR MASS MOVING IN.
WILL CERTAINLY NOT FEEL LIKE MID MAY COME SATURDAY AND SUNDAY
NIGHTS. CURRENTLY HAVE TEMPERATURES DIPPING INTO LOW TO MID 40S
WHICH WILL APPROACH RECORD TERRITORY (SEE CLIMATE SECTION).
WARMING TREND WILL BEGIN NEXT WEEK AS SURFACE RIDGE SLIDES OFF TO
THE EAST AND UPPER RIDGING BEGINS TO SLIP EAST INTO THE AREA. DRY
CONDITIONS ARE EXPECTED THROUGH MOST OF NEXT WEEK.
LINDENBERG
&&
.AVIATION...
THUNDERSTORMS FROM SOUTH CENTRAL KANSAS INTO CENTRAL MISSOURI WILL
ADVANCE EAST SOUTHEAST INTO THE REGION TONIGHT. THE STORMS WILL
REACH THE JOPLIN AND SPRINGFIELD TERMINALS BY LATE EVENING. LOWER
CEILINGS AND VISIBILITY RESTRICTIONS WILL BE LIKELY NEAR
THUNDERSTORMS. MVFR CEILINGS MAY LINGER BEHIND THE FRONT LATE
TONIGHT AND EARLY SATURDAY BUT A CLEARING SKY CAN BE EXPECTED
SATURDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA.
FOSTER
&&
.CLIMATE...
LOW TEMPERATURES SATURDAY NIGHT WILL FLIRT WITH RECORDS FOR THE
DATE. THE FOLLOWING ARE THE RECORD LOWS FOR SUNDAY...MAY 17TH.
SITE TEMPERATURE YEAR
SPRINGFIELD 38 1973
JOPLIN 40 1973
WEST PLAINS 37 1973
VICHY/ROLLA 39 2002
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 10 AM CDT SATURDAY FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH UNTIL 10 AM CDT SATURDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, May 15, 10:04 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1004 PM CDT FRI MAY 15 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170315- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1004 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: NUMEROUS THUNDERSTORMS WITH ISOLATED SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS...WIND GUSTS UP TO 60 MPH...AND FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL SPREAD ACROSS THE REMAINDER OF THE MISSOURI OZARKS THIS EVENING INTO THE OVERNIGHT HOURS. THE STORMS SHOULD REACH THE ARKANSAS BORDER AROUND MIDNIGHT. DISCUSSION: A LINE OF THUNDERSTORMS ALONG AN ADVANCING COLD FRONT WILL SPREAD SOUTHEAST THIS EVENING. THE ATMOSPHERE HAS BECOME MORE STABLE DURING THE EVENING WHICH IS LIMITING THE POTENTIAL OF SEVERE STORMS. WIND GUSTS OF 30 TO 50 MPH WILL BE COMMON ALONG THE LINE OF STORMS WITH LOCALIZED GUSTS NEAR 60 MPH. VERY HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOME THUNDERSTORMS MAY BE ONGOING SATURDAY MORNING OVER EXTREME SOUTHERN MISSOURI AS THE FRONT EXITS TO THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS FAR SOUTHERN MISSOURI THROUGH MIDNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, May 15, 10:22 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 3 W OSCEOLA 38.05N 93.76W
05/15/2009 ST. CLAIR MO EMERGENCY MNGR
POWER LINES WERE REPORTED TO BE DOWN EAST OF HIGHWAY 13
IN EASTERN ST. CLAIR COUNTY. ALSO SCATTERED REPORTS OF
TREE LIMBS UP TO ONE INCH IN DIAMETER REPORTED DOWN
ACROSS THE COUNTY.
&&
EWSpecial weather statement, May 15, 10:24 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1024 PM CDT FRI MAY 15 2009 MOZ089-160400- DADE MO- 1024 PM CDT FRI MAY 15 2009 ...SIGNIFICANT WEATHER ALERT FOR DADE COUNTY UNTIL 1100 PM CDT... AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MEINERT...OR 9 MILES SOUTHWEST OF GREENFIELD...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE DADEVILLE...EVERTON...GREENFIELD... LOCKWOOD...MEINERT...PENNSBORO AND SOUTH GREENFIELD. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE STOCKTON LAKE. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM FOR WEST CENTRAL MISSOURI. SCHAUMANN
Local storm report, May 15, 10:25 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL 2 S KENOMA 37.41N 94.20W
05/15/2009 E0.88 INCH BARTON MO TRAINED SPOTTER
REPORTED DIME TO JUST LARGER THAN NICKEL SIZE HAIL.
&&
HATCHLocal storm report, May 15, 10:47 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1047 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1046 PM HAIL 1 N ASH GROVE 37.33N 93.58W
05/15/2009 E0.25 INCH GREENE MO TRAINED SPOTTER
&&
HATCHLocal storm report, May 15, 11:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1103 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL REPUBLIC 37.12N 93.48W
05/15/2009 E0.25 INCH GREENE MO BROADCAST MEDIA
&&
HATCHLocal storm report, May 15, 11:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL HALLTOWN 37.19N 93.63W
05/15/2009 E0.25 INCH LAWRENCE MO BROADCAST MEDIA
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:33 PM CDT | Flash Flood Warning | SGF | St. Clair, Vernon | 6 hr |
| May 15, 10:49 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 56 min |
| May 15, 11:27 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 55 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.